Alert archive / Maine / Gale Warnings in 2013

Gale Warning 13, NWS Gray, ME

February 16, 2013

NWS Gray, ME issued this gale warning at Feb 16, 2013, 3:19 PM EST. It took effect at Feb 17, 2013, 4:00 AM EST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2013, 3:19 PM EST (20:19 UTC)
In effect from
Feb 17, 2013, 4:00 AM EST
Expired
Feb 18, 2013, 9:47 PM EST
In force
42 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WHUS71 KGYX 162019
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
319 PM EST SAT FEB 16 2013

ANZ151-153-171130-
/O.UPG.KGYX.GL.A.0006.130217T1200Z-130218T0500Z/
/O.NEW.KGYX.GL.W.0013.130217T0900Z-130218T1700Z/
PENOBSCOT BAY-CASCO BAY-
319 PM EST SAT FEB 16 2013

...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 AM SUNDAY TO NOON EST MONDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-171130-
/O.UPG.KGYX.SR.A.0003.130217T1200Z-130218T0500Z/
/O.NEW.KGYX.SR.W.0004.130217T1400Z-130218T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
319 PM EST SAT FEB 16 2013

...STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT EST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT.
THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS UP TO 55
  KT. SEAS 11 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
7 follow-up statements
113 
WHUS71 KGYX 170744
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
244 AM EST SUN FEB 17 2013

ANZ151-153-180500-
/O.CON.KGYX.GL.W.0013.130217T0900Z-130218T1700Z/
PENOBSCOT BAY-CASCO BAY-
244 AM EST SUN FEB 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-180500-
/O.CON.KGYX.SR.W.0004.130217T1400Z-130218T0500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
244 AM EST SUN FEB 17 2013

...STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT.
  SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
806 
WHUS71 KGYX 172009
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
309 PM EST SUN FEB 17 2013

ANZ151-153-181115-
/O.EXT.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.NEW.KGYX.UP.Y.0004.130218T0000Z-130218T1700Z/
PENOBSCOT BAY-CASCO BAY-
309 PM EST SUN FEB 17 2013

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ150-152-154-181115-
/O.CON.KGYX.SR.W.0004.000000T0000Z-130218T0500Z/
/O.NEW.KGYX.UP.Y.0004.130218T0000Z-130218T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
309 PM EST SUN FEB 17 2013

...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 40 KT WITH GUSTS AROUND
  50 KT. SEAS 8 TO 15 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
523 
WHUS71 KGYX 180355
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1055 PM EST SUN FEB 17 2013

ANZ150-152-154-181900-
/O.CAN.KGYX.SR.W.0004.000000T0000Z-130218T0500Z/
/O.EXA.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.CON.KGYX.UP.Y.0004.000000T0000Z-130218T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1055 PM EST SUN FEB 17 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST MONDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST
MONDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE STORM WARNING HAS
BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 7 TO 12 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ151-153-181900-
/O.CON.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.CON.KGYX.UP.Y.0004.000000T0000Z-130218T1700Z/
PENOBSCOT BAY-CASCO BAY-
1055 PM EST SUN FEB 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST
MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

LEGRO
735 
WHUS71 KGYX 180844
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
344 AM EST MON FEB 18 2013

ANZ150>154-181700-
/O.CON.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.CON.KGYX.UP.Y.0004.000000T0000Z-130218T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
344 AM EST MON FEB 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 10 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

HANES
209 
WHUS71 KGYX 181936
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
236 PM EST MON FEB 18 2013

ANZ150>154-190000-
/O.CON.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
236 PM EST MON FEB 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
919 
WHUS71 KGYX 182340
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
640 PM EST MON FEB 18 2013

ANZ151-153-190600-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0000Z/
/O.NEW.KGYX.SC.Y.0021.130218T2340Z-130219T0600Z/
PENOBSCOT BAY-CASCO BAY-
640 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-190300-
/O.EXT.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
640 PM EST MON FEB 18 2013

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEGRO
845 
WHUS71 KGYX 190247
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
947 PM EST MON FEB 18 2013

ANZ150-152-154-190600-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-130219T0300Z/
/O.EXA.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
947 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-190600-
/O.CON.KGYX.SC.Y.0021.000000T0000Z-130219T0600Z/
PENOBSCOT BAY-CASCO BAY-
947 PM EST MON FEB 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEGRO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 16, 12:35 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 16, 12:35 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1235 PM EST SAT FEB 16 2013

.SYNOPSIS...
A WEAK DISTURBANCE WILL TRACK NORTH ALONG A COLD FRONT SITUATED
JUST OFFSHORE THIS MORNING, PRODUCING A PERIOD OF LIGHT SNOW ALONG
THE COASTAL PLAIN. LOW PRESSURE WILL DEVELOP OFF THE ATLANTIC
COAST TONIGHT AND RAPIDLY INTENSIFY AS IT MOVES NORTHEAST INTO THE
CANADIAN MARITIMES BY LATE SUNDAY. ANOTHER PRECIPITATION EVENT IS
LIKELY MIDWEEK BUT AT THIS TIME DOES NOT APPEAR SIGNIFICANT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM UPDATE...MINOR CHANGES TO THE GOING FORECAST. DID LOWER POPS
A BIT FOR THE REMAINDER OF THE AFTERNOON AS FORCING FOR PRECIP HAS
WEAKENED. OTHERWISE...STILL LOOKING OVER THE 12Z MODEL GUIDANCE FOR
LATER TONIGHT AND TOMORROW. STILL SIGNIFICANT DISCREPANCIES.

935 AM UPDATE...BAND OF SNOW THAT HAS MAINLY BEEN AFFECTING THE
COASTAL PLAIN EARLY THIS MORNING IS GRADUALLY SHIFTING EAST.
HOWEVER...SOME OCCASIONAL LIGHT SNOW SHOULD OCCUR FROM TIME TO TIME
TODAY...AND MAY EVEN MIX WITH A LITTLE LIGHT RAIN AT THE IMMEDIATE
COAST. LITTLE IF ANY ACCUMULATION IS EXPECTED FOR THE DAYLIGHT
HOURS. WE ARE STILL ASSESSING INCOMING 12Z GUIDANCE FOR TONIGHT AND
SUNDAY...AND WILL MAKE ADJUSTMENTS TO CURRENT HEADLINES THIS
AFTERNOON.

635 AM...THE POST FRONTAL BAND OF SNOW SHOULD EXIT THE COAST BY
LATER THIS MORNING ALONG WITH THE UPPER SUPPORT. STILL EXPECT
AROUND AN INCH OF ACCUMULATION MAINLY ALONG THE COASTAL PLAIN WITH
THIS FEATURE. I ADJUSTED 1ST PERIOD POPS BASED ON RADAR TRENDS
WITH OTHER GRIDS ADJUSTED BASED ON MESONET.

PREV DISC...
AT 07Z...THE COLD FRONT WAS SITUATED JUST OFFSHORE. GOES WATER
VAPOR SHOWED AN IMPULSE RACING NORTHEAST ALONG WITH A WEAK SURFACE
REFLECTION AND AN AREA OF LIGHT PRECIPITATION UPSTREAM OF THE
FORECAST AREA OVER SOUTHERN AND CENTRAL NEW ENGLAND. THIS AREA
WILL CROSS OUR COASTAL PLAIN THIS MORNING AND MAY DEPOSIT AROUND
AN INCH OF SNOW BEFORE THE ACTIVITY EXITS TO OUR EAST BY EARLY
AFTERNOON. HIGHS TODAY WILL RANGE FROM NEAR 30 IN THE MOUNTAINS TO
THE UPPER 30S NEAR THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
POTENT UPPER TROUGH AND COLD AIR INJECTION GIVES RISES TO A
RAPIDLY DEEPENING OCEAN LOW WELL OFF THE MID ATLANTIC COAST
TONIGHT AND SUNDAY. THE FORECAST TRACK BY AVAILABLE MODEL SUITE
IS SOUTH AND EAST OF THE 40N/70W BENCHMARK WITH A TIGHT WEST TO
EAST GRADIENT IN SNOW AMOUNTS ACROSS THE FORECAST AREA. A SLIGHTLY
FURTHER WEST TRACK COULD BRING MINIMAL WARNING SNOWS TO AT LEAST A
PORTION OF THE WATCH AREA ON SUNDAY AND THUS WE WILL HOLD ON TO
THE WINTER STORM WATCH FOR NOW. NORTHERLY WINDS WILL STEADILY
INCREASE OVERNIGHT AND SUNDAY AS THE GRADIENT TIGHTENS QUICKLY IN
RESPONSE TO THE DEEPENING OFFSHORE STORM.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT INTO MONDAY MORNING THE LARGE LOW PRESSURE SYSTEM
AFFECTING NORTHERN NEW HAMPSHIRE WILL BE VERTICALLY STACKED AND
LIFTING STEADILY TOWARDS THE CANADIAN MARITIMES. MODEL SNOW TOTALS
FOR THIS TIME PERIOD INCLUDING SREF PROBABILITIES ONLY SHOW A FEW
INCHES OVER WALDO...KNOW...LINCOLN AND PERHAPS EASTERN KENNEBEC AND
SOUTHEASTERN SOMERSET COUNTIES...MAYBE NOT EVEN ENOUGH FOR AN
ADVISORY.

COLD AIR WILL HAVE ALREADY EDGED INTO THE REGION MONDAY MORNING
WITH SUBZERO TEMPERATURES NORTH AND SINGLE DIGITS ACROSS THE SOUTH
AS DRY AIR WORKS IN WITH PRECIPITATION QUICKLY EXITING EAST. AFTER A
CHILLY START DAYTIME HIGHS WILL REACH THE TEENS NORTH TO UPPER 20S
SOUTH. CAA WILL CONTINUE THROUGHOUT THE DAY MONDAY ON GUSTY NW
WINDS.

TEMPERATURES MODERATE ON TUESDAY WITH HIGHS REACHING THE UPPER 30S
TO LOWER 40S ACROSS THE COASTAL PLAIN AS LOW PRESSURE LIFTS INTO
EASTERN CANADA DRAGGING A WARM FRONT UP FROM THE SOUTHWEST. A WINTRY
MIX IS POSSIBLE AT THE INTERFACE OF SNOW TO THE NORTH AND RAIN TO
THE SOUTH AS THE SYSTEM MOVES EAST WEDNESDAY AND THURSDAY. HIGH
PRESSURE BUILDS IN FOR FRIDAY AND SATURDAY.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SUNDAY/...AREAS OF MVFR POSSIBLE THIS MORNING
IN LIGHT SNOW. AREAS OF MVFR OVERNIGHT INTO SUNDAY WITH LCL IFR
POSSIBLE VCNTY OF THE COAST IN LIGHT SNOW AND BLOWING SNOW.
NORTHERLY WINDS WILL GUST TO 30 KT LATE TONIGHT AND SUNDAY.

LONG TERM...MVFR CONDITIONS IMPROVING MONDAY MORNING OVER EASTERN
TAF SITES AS SHOWERS END. GUSTY NW WINDS EXPECTED MONDAY.
OTHERWISE VFR MONDAY AND TUESDAY. DETERIORATING CONDITIONS FROM
WEST TO EAST LATE TUESDAY INTO WEDNESDAY IN MIXED PRECIPITATION AS
A FRONTAL SYSTEM MOVES ACROSS THE AREA.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...SEAS CONTINUE TO SUBSIDE AND THE
SCA HAS BEEN ALLOWED TO EXPIRE. NO CHANGE TO GALE AND STORM WATCH
AREA AS SEAS AND NORTHERLY WINDS ARE EXPECTED TO STEADILY INCREASE
OVERNIGHT INTO SUNDAY IN RESPONSE TO RAPIDLY DEEPENING OCEAN
LOW.

LONG TERM...GALES WILL CONTINUE INTO MONDAY AS LOW PRESSURE PULLS
AWAY TO THE EAST. SMALL CRAFT CONDITIONS ARE LIKELY TUESDAY NIGHT
THROUGH FRIDAY AS A SERIES OF FRONTS MOVE ACROSS THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR MEZ021-022-025>028.
NH...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     ANZ151-153.
     STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     ANZ150-152-154.

&&

NEAR TERM...MLE
Hazardous weather outlook, Feb 16, 3:18 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
318 AM EST SAT FEB 16 2013

MEZ007>009-012>014-018>020-023-024-NHZ001>010-013-014-170830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-COASTAL CUMBERLAND-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
318 AM EST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ021-022-025>028-170830-
KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
318 AM EST SAT FEB 16 2013

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-170830-
PENOBSCOT BAY-CASCO BAY-
318 AM EST SAT FEB 16 2013

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-170830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 AM EST SAT FEB 16 2013

...STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:19 PM ESTStorm WarningGYX32 hr
Feb 16, 3:31 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more31 hr
Feb 16, 3:36 PM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more31 hr

Nearby

Gale Warnings in Maine, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.